Mar 20, 2000
I have been on a regimen of zerit, epivir, and viracept for 2 1/2 years, the only HIV medicine I have ever taken. My viral load is undetectable and tcell count is around 700. I am now having lipodystrophy symptoms in my legs, buttocks, and abdomen, and slightly sunken cheeks. My doctor is switching me to viramune, based on a couple of abstracts from the recent retrovirus conference about slight reversals using viramune. I don't want to run the risk of eliminating options down the road, but want to be able to fit back into my pants (went from size 30 to 34). In your opinion, is this path very risky from a virological standpoint? If I had to go back on viracept, would the virus be resistant to it since I switched? Thx for taking the time to answer.
Response from Dr. Dieterich
I would not worry about switching meds while the virus is undetectable, that does no close any doors or cause any resistance. Switching off the protease inhibitor may help, but the lipodystrophy is more likely to be caused by the d4t. Ask your MD to check a lactate level and consider switching to a non-d4t containing regimen. It may not make you look young again, but it will certainly stop progressing. Good Luck! Douglas T. Dieterich, M.D.
Growth Hormone Turns Fat into Muscle
- Is Muscle Ache An Acute Symptom Of AIDS?
- Odds Of Contracting HIV Blowjob From A Prostitute
- Hair Loss After Handjob Worried I Have HIV
- Itchy Rash After Masturbation Sign Of HIV AIDS
- Itchy Scrotum After Handjob Sign Of HIV AIDS
- Purple Spots After Oral Sex With No Protection Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.